MAUDE Adverse Event Report: ETHICON INC. ETHILON SUT 18IN(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ETHICON INC. ETHILON SUT 18IN(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Model Number 653H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: were the needles removed from the patient during the same procedure? -yes, the surgeon used a new package of the suture did the "needle tears off the thread multiple times" issue and no lot numbers in four boxes occur in multiple procedures? if yes, please provide pc number for each of the procedures how many "needle tears off the thread" during suturing on this one patient during this single surgical procedure? - no, it was only one package.Because of the fear of the op-management we are returning all packages with the same lot what tissue/location was suturing when pull off occurred? - skin were there any unexpected outcomes or complications as a result of this suture needle pull off event? - no, only loss of time and trouble procedure name and date? - skin closure how many needles broke off of the thread during this one procedure? if needle tore off thread "multiple times" during this one procedure, please clarify how many.Sales person was informed that 7-8 needles tore off thread.(hcp does not remember the exact number of needles.) the following information was requested, but unavailable: lot number? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events were submitted via 2210968-2020-09895, 2210968-2020-09896, 2210968-2020-09897, 2210968-2020-09899, 2210968-2021-00305, 2210968-2021-00306 and 2210968-2021-00308.
 
Event or Problem Description
It was reported that a patient underwent a skin closure procedure on (b)(6) 2020 and the suture was used.During the procedure, the needle tears off multiple times; pulled off.It was reported that the procedure does not got extended much and the patient was not hurt and is okay.Another like device was used to complete the procedure successfully.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4) date sent to the fda: 2/3/2021 additional information: d4, d9, g1, h4, h6 a manufacturing record evaluation was performed for the finished device qdbeel number, and no non-conformances were identified.H6 component code: g07002 ¿ conforming device additional h3 investigation summary: four sealed boxes (36 ea.) and an open box with two unopened samples were returned to ethicon inc for evaluation.Visual inspection and functional testing were conducted on thirty-two returned device.Visual analysis of the returned samples revealed that the 653h samples were returned with no apparent damage on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or damaged were observed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The device performed without any defect noted and the actual complaint sample was not returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHILON SUT 18IN(45CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11164372
Report Number2210968-2021-00306
Device Sequence Number13622440
Product Code GAR
UDI-Device Identifier10705031239555
UDI-Public10705031239555
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number653H
Device Catalogue Number653H
Device Lot NumberQDBEEL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/03/2021
Patient Sequence Number1